Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 16, 2015, 3:42 AM CDT for 7 counties in Nebraska; 5 counties in Kansas. It took effect at Mar 16, 2015, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:42 AM CDT (08:42 UTC)
- In effect from
- Mar 16, 2015, 10:00 AM CDT
- Expired
- Mar 16, 2015, 9:01 PM CDT
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 32 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3805 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS83 KGID 160842 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 342 AM CDT MON MAR 16 2015 ...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS... .AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE DANGEROUS CONDITIONS FOR FIRES. KSZ006-007-017>019-NEZ064-076-077-085>087-161645- /O.UPG.KGID.FW.A.0003.150316T1700Z-150317T0000Z/ /O.NEW.KGID.FW.W.0005.150316T1500Z-150317T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 342 AM CDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...017...018...019...064...076...077...085... 086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ049-161645- /O.NEW.KGID.FW.W.0005.150316T1500Z-150317T0000Z/ POLK- 342 AM CDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 049... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
4 follow-up statements
162 WWUS83 KGID 160857 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 357 AM CDT MON MAR 16 2015 ...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS... .AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE DANGEROUS CONDITIONS FOR FIRES. KSZ006-007-017>019-NEZ049-064-076-077-085>087-161700- /O.CON.KGID.FW.W.0005.150316T1500Z-150317T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- 357 AM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...017...018...019...049...064...076... 077...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
267 WWUS83 KGID 161452 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 952 AM CDT MON MAR 16 2015 ...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS... .AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE DANGEROUS CONDITIONS FOR FIRES. KSZ006-007-017>019-NEZ049-064-076-077-085>087-170000- /O.CON.KGID.FW.W.0005.150316T1500Z-150317T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- 952 AM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006... 007...017...018...019...049...064...076...077...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ EWALD
261 WWUS83 KGID 162357 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 657 PM CDT MON MAR 16 2015 ...RED FLAG WARNING ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS... .AN EXTREMELY DRY AIR MASS REMAINS IN PLACE. COMBINED WITH DRY VEGETATION AND BREEZY SOUTHWEST WINDS...THIS WILL CREATE DANGEROUS CONDITIONS FOR FIRES. KSZ006-NEZ049-064-076-085-170100- /O.EXP.KGID.FW.W.0005.000000T0000Z-150317T0000Z/ SMITH-POLK-YORK-CLAY-WEBSTER- 657 PM CDT MON MAR 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...049... 064...076 AND 085... STRONG WINDS WILL CONTINUE THIS EVENING...HOWEVER RELATIVE HUMIDITIES ARE RISING BEHIND A COLD FRONT THAT PASSED. SO THE RED FLAG WARNING CRITERIA ARE NO LONGER BEING MET. $$ KSZ007-017>019-NEZ077-086-087-170200- /O.EXT.KGID.FW.W.0005.000000T0000Z-150317T0200Z/ JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- 657 PM CDT MON MAR 16 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...017... 018...019...077...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
343 WWUS83 KGID 170201 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 901 PM CDT MON MAR 16 2015 ...RED FLAG WARNING CANCELLED... KSZ007-017>019-NEZ077-086-087-170315- /O.CAN.KGID.FW.W.0005.000000T0000Z-150317T0200Z/ JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- 901 PM CDT MON MAR 16 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...017...018...019...077... 086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. WITH THE PASSAGE OF THE COLD FRONT...RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS. HOWEVER...GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:54 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 16, 12:54 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1254 AM CDT MON MAR 16 2015
...IMPRESSIVE HEAT THIS TIME OF YEAR IS LIKELY TO BREAK RECORDS
MONDAY...
.UPDATE...
ISSUED AT 1254 AM CDT MON MAR 16 2015
TEMPS WERE RUNNING WARMER THAN FCST AND DWPTS WERE RUNNING LOWER
THAN FCST. SO CURRENT OBS WERE BLENDED WITH THE CONSENSUS OF HI-
RES SHORT-TERM GUIDANCE THRU DAYBREAK. THIS SHOULD GET FCST TEMP/
DWPT CURVES BACK ON TRACK VS REALITY.
INTERESTING TO NOTE RED FLAG CONDS OCCURRING AT LXN EVEN AT THIS
HOUR!
WE NOTED THAT WINDS AND TEMPS WERE HIGHER THAN PREDICTED YESTERDAY
AND THAT WILL INFLUENCE THE EFFORTS WE PUT INTO THE FCST FOR
TODAY. WE HAVE ALREADY ASSESSED HIGH TEMPS AND ARE NOW FORECASTING
RECORD HIGHS AT GRI/HSI.
BELIEVE SOME PARTS OF THE FCST AREA WILL HIT 90F FOR THE FIRST
TIME THIS YEAR...W OF HWY 183.
UPDATE ISSUED AT 803 PM CDT SUN MAR 15 2015
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM AS WIND
SPEEDS HAVE SUBSIDED. A RED FLAG WATCH REMAINS IN EFFECT FOR
MONDAY AFTERNOON FOR LOCATIONS SOUTH OF A LINE FROM YORK TO
RED CLOUD NEBRASKA TO PLAINVILLE KANSAS.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 233 PM CDT SUN MAR 15 2015
PRIMARY CONCERNS REVOLVE AROUND POSSIBLE RECORD HIGH TEMPERATURES ON
MONDAY ALONG WITH FIRE WEATHER CONCERNS.
SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW A BROAD LOW AMPLITUDE
RIDGE OVER MUCH OF THE CONUS WITH THE AXIS CENTERED OVER THE
ROCKIES. A COUPLE OF WEAK SHORTWAVES CAN BE SEEN ROTATING OVER THE
TOP OF THE RIDGE ON SATELLITE AS WELL AS IN SMALL 500 MB HEIGHT
FALLS IN THE NORTHERN PLAINS THIS MORNING AS NOTED ON UPPER AIR RUN.
OTHERWISE...THERE ARE A COUPLE OF AREAS OF LOW PRESSURE...ONE OVER
NEW ENGLAND THAT SHOULD MOVE EAST INTO THE ATLANTIC AND ANOTHER ONE
OVER THE SOUTHERN TIP OF BAJA THAT IS CUT OFF AND MOVING VERY
LITTLE. DID HAVE SOME THICKER CIRRUS SPILL OVER THE RIDGE AND MOVE
ACROSS OUR CWA THIS MORNING...DELAYING THE TEMPERATURE RISE JUST A
BIT...BUT THE HIGH CLOUDS ARE NOW STARTING TO THIN OUT. MEANWHILE
AT THE SURFACE THERE ARE A COUPLE OF TROUGHS OF LOW PRESSURE TO DEAL
WITH...ONE THAT EXTENDS FROM MANITOBA SOUTH INTO NORTHEAST NEBRASKA
AND A LEE TROUGH TO OUR WEST. ALSO HAVE LOW PRESSURE DEEPENING OVER
MONTANA AND THAT SHOULD BE THE MAIN PLAYER FOR MONDAY.
OTHERWISE...TEMPERATURES HAVE BEEN RISING RAPIDLY LATE THIS MORNING
AND WITH DEWPOINTS IN THE LOWER 20S...EXPECT RH VALUES TO DROP WELL
BELOW THE CRITICAL 20 PERCENT VALUES OVER MOST/ALL THE CWA FOR THIS
AFTERNOON. WINDS ARE ALSO SUSTAINED FROM 15 TO 25 MPH WITH HIGHER
GUSTS SO WOULD THINK MOST LOCATIONS WOULD MEET RED FLAG CRITERIA
TODAY.
DONT PLAN TO MAKE TOO MANY ADJUSTMENTS TO TONIGHTS FORECAST AS
THINGS LOOK ON TRACK. ON MONDAY...MOST LOCATIONS SHOULD EASILY REACH
THE 80S. MANY SITES WILL ACTUALLY BE NEAR 80S TODAY AND PROGGED 850
MB TEMPERATURES SHOULD BE A FEW DEGREES C HIGHER ON MONDAY. WITH
APPROACHING LOW PRESSURE FROM THE NORTH...WE WILL SEE GOOD
COMPRESSIONAL HEATING WITH SOUTHWEST SURFACE WINDS MOST OF THE DAY
BEFORE THEY FINALLY TURN TO THE NORTHWEST BY LATE AFTERNOON OR INTO
THE EVENING. RECORD HIGHS FOR GRAND ISLAND AND HASTINGS ARE 83 AND
84 RESPECTIVELY AND THEY ARE CERTAINLY IN JEOPARDY. WINDS WONT BE
QUITE AS STRONG IN THE NORTHWESTERN HALF OF THE CWA BY MONDAY
AFTERNOON DUE TO THE CLOSE PROXIMITY OF THE SURFACE LOW. HOWEVER IT
WILL STILL BE BREEZY IN THE SOUTHEAST HALF AHEAD OF THE LOW.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 233 PM CDT SUN MAR 15 2015
COOLER MORE SEASONAL TEMPERATURES ARE EXPECTED INTO NEXT WEEKEND.
NORMAL HIGHS FOR THIS TIME OF YEAR ARE IN THE LOWER 50S ACROSS
SOUTH CENTRAL NEBRASKA TO THE MID 50S OVER NORTH CENTRAL KANSAS.
MOST AREA WILL GENERALLY RUN FROM NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL. THE GREATEST UNCERTAINTY WILL CENTER AROUND THE SUNDAY
FORECAST...WHICH IF ADJUSTED IN THE FUTURE IS MORE LIKELY TO
BECOME COOLER.
MONDAY NIGHT THROUGH WEDNESDAY...MUCH COOLER AIR WILL FILTER INTO
THE REGION MONDAY NIGHT BEHIND THE STRONG COLD FRONT. EXPECT HIGH
TEMPERATURES WILL BE AROUND 30 DEGREES COOLER ON TUESDAY AND
WEDNESDAY THAN THE NEAR RECORD HIGHS EXPECTED ON MONDAY. A SFC
AREA OF COOL HIGH PRESSURE WILL SLIDE ACROSS THE DAKOTAS ON
TUESDAY RESULTING IN A COOL EAST NORTHEAST WIND. THE WIND WILL
EVENTUALLY BECOME SOUTHERLY AGAIN BY WEDNESDAY AS THE SFC HIGH
SLIDES OFF TO THE EAST. THERE IS SO LITTLE ATMOSPHERIC MOISTURE TO
WORK WITH THAT THE FRONTAL PASSAGE MONDAY NIGHT WILL BE DRY AND
THEN DRY WEATHER WILL PERSIST RIGHT INTO WEDNESDAY.
THURSDAY...A SHORT WAVE TROUGH WILL TRACK OUT OF THE NORTHWEST
ROCKIES AND INTO THE CENTRAL PLAINS BRINGING AT LEAST A CHANCE FOR
RAIN. HOWEVER...THE ATMOSPHERE IS STILL RATHER MOISTURE STARVED
AND DEWPOINTS WILL REMAIN LOW. THUS RAIN CHANCES WILL BE FAIRLY
SMALL AND ANY PRECIPITATION THAT DOES FALL WILL LIKELY BE RATHER
LIGHT. HIGHS WILL REMAIN SEASONAL IN THE 50S.
FRIDAY...THIS COULD BE ONE OF THE WARMER DAYS IN THE EXTENDED
PERIOD WITH SOUTH SOUTHWEST SFC WINDS AND SOME SUNSHINE AHEAD OF
THE NEXT COLD FRONT. EXPECT HIGHS BACK INTO THE 60S.
SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS FAIRLY LOW ON
SATURDAY AND VERY LOW ON SUNDAY. A STORM SYSTEM WILL TRACK ACROSS
THE ROCKIES SATURDAY AND INTO THE CENTRAL PLAINS BY SUNDAY. A SFC
COOL FRONT MAY SWING SOUTH SATURDAY AHEAD OF THE APPROACHING UPPER
SYSTEM...BUT SOME FORECAST MODELS KEEP THE WARMTH IN PLACE ON
SATURDAY. OVERALL...IT IS POSSIBLE THAT SATURDAY ENDS UP WARMER
THAN WE ARE CURRENTLY FORECASTING. THE FLIP SIDE IS THAT SUNDAY
MAY END UP COLDER DEPENDING ON THE STRENGTH AND TRACK OF THE NEXT
STORM SYSTEM. THE 06Z GFS HAD HIGHS IN THE 70S ON SUNDAY AND NOW
THE 12Z GFS HAS HIGHS IN THE 40S. THE ECMWF HAS BEEN ON THE COLD
SIDE FOR DAYS NOW EVEN HINTING AT RAIN CHANGING OVER TO SNOW ON
SUNDAY. THE TRACK OF THE STORM SYSTEM IS VERY UNCERTAIN AND THUS
FORECAST CONFIDENCE NEXT SUNDAY IS VERY LOW.
&&
.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z MON NIGHT)
ISSUED AT 1254 AM CDT MON MAR 16 2015
TONIGHT: VFR WITH SCT-BKN CIRROSTRATUS VEIL. SSW WINDS WILL
OCCASIONALLY GUST CLOSE TO 30 KTS...HIGHEST PROBABILITY AT GRI.
LLWS WILL BE A PROBLEM THRU THE NIGHT. CONFIDENCE: HIGH
MON: VFR. SSW WINDS WILL BECOME A BIT GUSTY BY 15Z BUT THEN
DECREASE AND BECOME VARIABLE LATE AFTERNOON. CONFIDENCE: MEDIUM
DUE TO SOME UNCERTAINTY ON WINDS.
MON EVE: VFR. ABRUPT COLD FRONTAL PASSAGE AND N-NNE WINDS WILL
GUST UP TO 40 KTS AT TIMES. THERE IS A LOW PROBABILITY FOR SOME
MVFR CLOUDS TO DEVELOP/MOVE IN AFTER 04Z. CONFIDENCE: HIGH EXCEPT
MEDIUM FOR MVFR CLOUD POTENTIAL.
&&
.FIRE WEATHER...
ISSUED AT 1254 AM CDT MON MAR 16 2015
WE ARE EVALUATING WIND POTENTIAL OVER THE SE 1/3 OF THE FCST AREA.
PENDING COORDINATION WITH SPC FIRE WX DESK AND OAX/KS OFFICES...WE
MAY BE UPGRADING THE WATCH TO A RED FLAG WARNING. MORE LATER...
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
NEZ064-076-077-085>087.
KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
KSZ006-007-017>019.
&&
UPDATE...HALBLAUB
SHORT TERM...EWALD
LONG TERM...WESELY
AVIATION...HALBLAUB
FIRE WEATHER...HALBLAUBHazardous weather outlook, Mar 15, 7:59 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 759 PM CDT SUN MAR 15 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 759 PM CDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEAR CRITICAL OR CRITICAL FIRE DANGER IS EXPECTED MONDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM YORK TO RED CLOUD TO PLAINVILLE KANSAS. NORTH WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE POSSIBLE MONDAY EVENING AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.